Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 77, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 22, 2015, 4:57 PM CDT for Beltrami County, Minnesota. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2015, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 22, 2015, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 192 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:40 PM CDT | TSTM WND DMG | 11 Ne Bemidji, MN | BIRCH TREE BROKEN DOWN. RELAYED VIA EMERGENCY MANAGERS PAGE ON SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140
WUUS53 KFGF 222157
SVRFGF
MNC007-222300-
/O.NEW.KFGF.SV.W.0077.150722T2157Z-150722T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
457 PM CDT WED JUL 22 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 600 PM CDT
* AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TURTLE
RIVER...OR 9 MILES NORTH OF BEMIDJI...MOVING EAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LAVINIA AROUND 510 PM CDT.
TURTLE RIVER AROUND 525 PM CDT.
TENSTRIKE AROUND 540 PM CDT.
HINES AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4757 9496 4774 9491 4779 9445 4742 9459
TIME...MOT...LOC 2156Z 285DEG 5KT 4761 9480
HAIL...1.00IN
WIND...60MPH
$$
JR2 follow-up statements
292
WWUS53 KFGF 222230
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
530 PM CDT WED JUL 22 2015
MNC007-222300-
/O.CON.KFGF.SV.W.0077.000000T0000Z-150722T2300Z/
BELTRAMI MN-
530 PM CDT WED JUL 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN BELTRAMI COUNTY...
AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TURTLE
RIVER...OR 10 MILES NORTHEAST OF BEMIDJI...MOVING SOUTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BELTRAMI COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND FORKS.
&&
LAT...LON 4753 9485 4769 9478 4766 9450 4742 9459
TIME...MOT...LOC 2230Z 297DEG 10KT 4754 9468
HAIL...1.00IN
WIND...60MPH
$$
JR498
WWUS53 KFGF 222253
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
553 PM CDT WED JUL 22 2015
MNC007-222303-
/O.EXP.KFGF.SV.W.0077.000000T0000Z-150722T2300Z/
BELTRAMI MN-
553 PM CDT WED JUL 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BELTRAMI COUNTY
WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4753 9485 4769 9478 4766 9450 4742 9459
TIME...MOT...LOC 2252Z 285DEG 5KT 4754 9468
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:51 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 22, 3:51 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 351 PM CDT WED JUL 22 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 350 PM CDT WED JUL 22 2015 UPPER LEVEL RIDGE EXTENDED FROM THE HIGH PLAINS OF WY TO NORTHERN MAN. UPPER LEVEL RIDGE WILL BUILD AND SHIFT EAST TONIGHT AND THU. WATER VAPOR LOOP INDICATED A WEAK SHORT WAVE OVER WESTERN ND AND WAS MOVING EAST ABOUT 30 KNOTS. MD LEVEL LAPSE RATES WERE MODEST OVER ALL BUT THE NORTHEAST ZONES THIS AFTERNOON. LOW THREAT FOR PRECIP OVER AREA WITH MODEST LAPSE RATES. MODEST LAPSE RATE AREA TO SHIFT NORTHEAST OVERNIGHT AND WILL KEEP LOW POPS THERE. CAPES FORECAST AROUND 2000-2500 J/KG AND CIN WERE UNDER 50 J/KG FOR THU AFTERNOON/EVENING. CONVECTIVE TEMPS WERE RATHER HIGH WITH A WEAK INVERSION AROUND 750 HPA. WARM 700 HPA TEMPS EXPECTED TO CAP ATMOSPHERE PRE-FRONTALLY. SURFACE TROUGH TO MOVE INTO THE AREA LATE AFTERNOON/EVENING THU SHOULD TRIGGER THUNDERSTORMS. NEXT CHANCE FOR DIURNALLY DRIVEN THUNDERSTORMS WOULD BE SAT AFTERNOON AND EVENING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 350 PM CDT WED JUL 22 2015 (SUNDAY-WEDNESDAY)...THERE IS A RATHER CONSISTENT SIGNAL IN ALL EXTENDED GUIDANCE INDICATING A STRONG SYSTEM ACROSS SOUTHERN CANADA THAT WILL SEND A COLD FRONT THROUGH THE REGION ON MONDAY. ALTHOUGH CONFIDENCE IN DETAILS WILL REMAIN LOW...THERE DOES APPEAR A HIGHER LIKELIHOOD FOR SEVERE THUNDERSTORMS WITH THIS FROPA. ABOVE NORMAL TEMPERATURES TO BEGIN THE PERIOD WILL TRANSITION TO NEAR NORMAL VALUES BY MID-WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 102 PM CDT WED JUL 22 2015 VFR CONDITIONS THROUGH THE PERIOD. POSSIBILITY EXISTS FOR SHOWERS/THUNDER THIS AFTERNOON...BUT COVERAGE WILL BE LIMITED. SOUTH WINDS AROUND 12 KNOTS THIS AFTERNOON...LIGHTER TONIGHT...THEN BREEZY ON THURSDAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...HOPPES LONG TERM...TG AVIATION...TG
Hazardous weather outlook, Jul 22, 6:45 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 645 AM CDT WED JUL 22 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 645 AM CDT WED JUL 22 2015 ...RISK OF SEVERE STORMS THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF THE REGION TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT ACROSS PARTS OF THE REGION AHEAD OF AN APPROACHING COLD FRONT. AT THIS TIME THE GREATEST THREAT LOOKS TO BE ACROSS THE NORTHERN HALF OF THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY.
In the hours before
Special weather statement, Jul 22, 4:27 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 427 PM CDT WED JUL 22 2015 MNZ017-222230- SOUTH BELTRAMI MN- 427 PM CDT WED JUL 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELTRAMI COUNTY UNTIL 530 PM CDT... AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PUPOSKY...OR 10 MILES NORTH OF BEMIDJI...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TURTLE RIVER AROUND 455 PM CDT. TENSTRIKE AROUND 520 PM CDT. BLACKDUCK AND HINES AROUND 530 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. && LAT...LON 4752 9496 4772 9500 4782 9444 4753 9442 TIME...MOT...LOC 2127Z 259DEG 9KT 4764 9487 JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:27 PM CDT | Special Weather Statement | FGF | Beltrami | 63 min |
| Jul 22, 5:50 PM CDT | Areal Flood Advisory | FGF | Beltrami | 3 hr |
| Jul 22, 5:59 PM CDT | Special Weather Statement | FGF | Beltrami | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.